Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 29, 2012, 3:51 AM CST for Oregon County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 3:51 AM CST (09:51 UTC)
- Expired
- Feb 29, 2012, 4:19 AM CST
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Oregon County, MO
The radar
The Memphis radar (KNQA), 190 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS53 KSGF 290951
SVRSGF
MOC149-291030-
/O.NEW.KSGF.SV.W.0023.120229T0951Z-120229T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 430 AM CST.
* AT 350 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF THAYER...OR NEAR MAMMOTH
SPRING...MOVING EAST AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE COUCH...KOSHKONONG...MYRTLE AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3660 9167 3666 9112 3660 9111 3650 9112
3649 9113 3650 9167
TIME...MOT...LOC 0951Z 263DEG 49KT 3647 9153
WIND...HAIL <50MPH 1.00IN
$$
BOXELL3 follow-up statements
180
WWUS53 KSGF 290958
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 AM CST WED FEB 29 2012
MOC149-291030-
/O.CON.KSGF.SV.W.0023.000000T0000Z-120229T1030Z/
OREGON MO-
358 AM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN OREGON COUNTY...
AT 354 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF THAYER...OR 4
MILES SOUTHEAST OF MAMMOTH SPRING...MOVING EAST AT 55 MPH. THIS STORM
IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
LOCATIONS IMPACTED INCLUDE COUCH...MYRTLE AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3662 9147 3666 9112 3660 9111 3650 9112
3649 9113 3650 9163
TIME...MOT...LOC 0959Z 263DEG 49KT 3648 9139
WIND...HAIL <50MPH 1.25IN
$$
BOXELL589
WWUS53 KSGF 291002
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 AM CST WED FEB 29 2012
MOC149-291030-
/O.CON.KSGF.SV.W.0023.000000T0000Z-120229T1030Z/
OREGON MO-
402 AM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN OREGON COUNTY...
AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 7 MILES WEST OF MYRTLE...OR 9 MILES
EAST OF MAMMOTH SPRING...MOVING EAST AT 55 MPH. THIS STORM IS CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
LOCATIONS IMPACTED INCLUDE COUCH AND MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3650 9151 3663 9139 3666 9112 3660 9111
3650 9112 3649 9113
TIME...MOT...LOC 1002Z 263DEG 49KT 3648 9134
WIND...HAIL <50MPH 1.75IN
$$
BOXELL961
WWUS53 KSGF 291019
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 AM CST WED FEB 29 2012
MOC149-291029-
/O.CAN.KSGF.SV.W.0023.000000T0000Z-120229T1030Z/
OREGON MO-
419 AM CST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 9151 3663 9139 3666 9112 3660 9111
3650 9112 3649 9113
TIME...MOT...LOC 1019Z 263DEG 49KT 3650 9105
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 2:20 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 29, 2:20 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CST WED FEB 29 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION... /ISSUED 0215 AM CST WED FEB 29 2012/ A DANGEROUS LINE OF STORMS CONTINUES TO RACE ACROSS SOUTH CENTRAL MISSOURI AND WILL CONTINUE ACROSS SOUTHERN MISSOURI THROUGH 5 AM. NUMEROUS REPORTS OF WIND GUSTS IN EXCESS OF 70 MPH...HAIL TO THE SIZE OF GOLF BALLS AND TORNADOES HAVE BEEN RECEIVED. THE THREAT FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE THROUGH THE EASTERN PORTION OF THE OUTLOOK AREA THROUGH 5 AM. DIVING INTO VARIOUS MESOSCALE PARAMETERS...SIGNIFICANT O-1KM AND 0-3KM STORM RELATIVE HELICITY VALUES OF OVER 800 M2/S2 ARE AVAILABLE ALONG AND AHEAD OF THE LINE OF CONVECTION. RUC BUFKIT SOUNDINGS AHEAD OF THE LINE CONTINUE TO INDICATE STRONG 925MB WINDS OF NEAR 50 KTS AND 850MB WINDS OF 60 TO 65KTS...WITH THIS CONTINUING TO SUPPORT OUR STRONG SRH VALUES. SPC MESOANALYSIS PAGE CONTINUES TO SHOW MLCAPE VALUES OVER 1000 J/KG ACROSS THE REGION. RUC FORECASTS OF 0-1KM COMPUTED CAPE SHOW VALUES BETWEEN 300 AND 500 J/KG JUST AHEAD OF THE CONVECTIVE LINE...WITH NEAR 1000 J/KG NOSING INTO THE EASTERN OZARKS. THESE PARAMETERS CONTINUE TO SUPPORT OUR ELEVATED TORNADO RISK WITH BOWING SEGMENTS MOVING EAST NORTHEAST ACROSS SOUTH CENTRAL MISSOURI. WINDS IN EXCESS OF 70 MPH...TORNADOES AND LARGE HAIL WILL REMAIN AN ELEVATED TO SIGNIFICANT RISK FOR THE REST OF TONIGHT WITH THIS LINE OF STORMS. THIS IS A DANGEROUS SITUATION. KURTZ && .AVIATION... FOR THE 06Z TAF PACKAGE...PRIMARY CONCERN WILL BE THE LINE OF THUNDERSTORMS MOVING ACROSS THE REGION...EXPECT GUSTS AT BBG TO PEAK NEAR 50KT OUT OF THE WEST. ONCE THIS LINE CLEARS TO THE EAST...VFR CONDITIONS ARE EXPECTED...THOUGH GUSTY WEST WINDS WILL CONTINUE THROUGH THE DAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 29, 2:45 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CST WED FEB 29 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 245 AM CST WED FEB 29 2012 ...SEVERE THUNDERSTORMS WILL CONTINUE TO RACE THROUGH SOUTH CENTRAL MISSOURI THROUGH 4 AM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A BROKEN LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HAIL TO THE SIZE OF GOLF BALLS AND SEVERAL REPORTS OF DAMAGING TORNADOES WILL MOVE EAST ACROSS THE EASTERN MISSOURI OZARKS THROUGH 5 AM. ALL AREAS ALONG AND SOUTHEAST OF A LINE FROM THE ROUND SPRING...TO MOUNTAIN VIEW...TO GAINSVILLE WILL BE PRONE TO OBSERVING SEVERE WEATHER AS THE LINE OF STORMS MOVES THROUGH THE REGION. THIS IS A DANGEROUS SITUATION WITH MULTIPLE REPORTS OF WIND DAMAGE RECEIVED ACROSS THE REGION. BEHIND THIS LINE OF THUNDERSTORMS...WEST WINDS WILL OCCASIONALLY GUST TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WEST TO SOUTHWEST WINDS AND DRY CONDITIONS ARE EXPECTED ON WEDNESDAY...RESULTING IN AN ELEVATED FIRE WEATHER RISK. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS THE NEXT STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND EAST OF A ROUND SPRING TO MOUNTAIN VIEW TO GAINSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KURTZ
In the hours before
Local storm report, Feb 29, 1:39 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TORNADO BRANSON 36.64N 93.22W
02/29/2012 TANEY MO TRAINED SPOTTER
CAPRI MOTOR INN DAMAGED. WALL OF RESTAURANT DOWN. SIGN
DOWN. HIGHWWAY PATROL REPORTS POWERLINES DOWN ACROSS
HIGHWAY.
&&
JCOLUCCILocal storm report, Feb 29, 1:51 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM TORNADO KIMBERLING CITY 36.63N 93.42W
02/29/2012 STONE MO EMERGENCY MNGR
FIVE HOMES DAMAGED IN THE JOE BALD AREA.
&&
JCOLUCCILocal storm report, Feb 29, 2:38 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND GST WHITE CHURCH 36.85N 91.79W
02/29/2012 E60 MPH HOWELL MO EMERGENCY MNGR
&&
MGRIFFINLocal storm report, Feb 29, 2:49 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND DMG 12 S ST. JAMES 37.82N 91.61W
02/29/2012 PHELPS MO LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE AND LARGE TREES DOWN...POSSIBLE
TORNADO...NEAR HWY 68 AND HWY YY
&&
MGRIFFINLocal storm report, Feb 29, 2:59 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND DMG WEST PLAINS 36.73N 91.85W
02/29/2012 HOWELL MO PUBLIC
POWER POLE DOWN
&&
MGRIFFINLocal storm report, Feb 29, 3:30 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM TSTM WND DMG WAYNESVILLE 37.83N 92.20W
02/29/2012 PULASKI MO BROADCAST MEDIA
LARGE TREE UPROOTED..CONCRETE WALL BLOWN OVER MINOR
BUILDING DAMAGE
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:21 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper | 54 min |
| Feb 28, 10:48 PM CST | Tornado Warning | SGF | Barton | 27 min |
| Feb 28, 10:59 PM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Vernon | 31 min |
| Feb 28, 11:07 PM CST | Tornado Warning | SGF | Barton, Dade | 38 min |
| Feb 28, 11:18 PM CST | Tornado Warning | SGF | Barton, Cedar, Dade, Vernon | 27 min |
| Feb 28, 11:29 PM CST | Tornado Warning | SGF | Dade, Greene, Polk | 31 min |
| Feb 28, 11:33 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Feb 28, 11:44 PM CST | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Polk, St. Clair | 46 min |
| Feb 28, 11:54 PM CST | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 51 min |
| Feb 28, 11:58 PM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 32 min |
| Feb 29, 12:05 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 25 min |
| Feb 29, 12:19 AM CST | Tornado Warning | SGF | Barry, McDonald | 56 min |
| Feb 29, 12:21 AM CST | Severe Thunderstorm Warning | SGF | Greene | 24 min |
| Feb 29, 12:31 AM CST | Tornado Warning | SGF | Laclede, Phelps, Pulaski | 44 min |
| Feb 29, 12:33 AM CST | Special Weather Statement | SGF | Camden, Maries, Miller | 27 min |
| Feb 29, 12:35 AM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 40 min |
| Feb 29, 12:43 AM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 47 min |
| Feb 29, 12:53 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 67 min |
| Feb 29, 12:58 AM CST | Tornado Warning | SGF | Stone, Taney | 47 min |
| Feb 29, 1:02 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 58 min |
| Feb 29, 1:06 AM CST | Tornado Warning | SGF | Dent, Phelps | 39 min |
| Feb 29, 1:25 AM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
| Feb 29, 1:33 AM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 57 min |
| Feb 29, 1:36 AM CST | Tornado Warning | SGF | Ozark | 54 min |
| Feb 29, 1:43 AM CST | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| Feb 29, 1:51 AM CST | Tornado Warning | SGF | Douglas | 39 min |
| Feb 29, 2:06 AM CST | Tornado Warning | SGF | Howell | 39 min |
| Feb 29, 2:24 AM CST | Tornado Warning | SGF | Oregon, Shannon | 43 min |
| Feb 29, 2:26 AM CST | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 64 min |
| Feb 29, 3:21 AM CST | Severe Thunderstorm Warning | SGF | Howell | 17 min |
| Feb 29, 4:33 AM CST | Red Flag Warning | SGF | Barton, Jasper, Newton, Vernon | 13 hr |
| Feb 29, 3:43 PM CST | Fire Weather Watch | SGF | Barton, Jasper, McDonald, Newton, Vernon | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.